U.S. doctors online nowAsk doctors free
Algeria
A 18-year-old male asked:

if a seizure occurs 72 hours after suddenly stopping dilantin does one have epilepsy?

1 doctor answer1 doctor weighed in
Dr. William Goldie
Pediatric Neurology 48 years experience
Withdrawal effect: Abrupt withdrawal from medication is never a good idea. It may indicate that there is a tendency for seizures, but the sudden change in drug effect may have been the cause. It would be reasonable to go back to the previous dosing and very gradually reduce the dose sometime later.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 28, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.